MAUDE Adverse Event Report: MICROVENTION, INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICROVENTION, INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FREDX4525-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Vision (2139)
Date of Event 02/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging were not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications below is a list of the probable adverse effects (e.G., complications) associated with the use of neurovascular flow diverting stents.Allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure amaurosis fugax or transient blindness, aphasia, blindness, cardiac arrhythmia, complications of arterial puncture including pain, local bleeding, or injury to the artery, or adjacent nerves, cranial neuropathy, death, device fracture, migration or misplacement, diplopia, dissection or perforation of the parent artery, headache, hemiplegia, hemorrhage, including intracranial hemorrhage (ich), subarachnoid hemorrhage (sah), and retroperitonea, l hydrocephalus, infection, mass effect, myocardial infarction, neurological deficits, pseudoaneurysm formation, reactions to anti-platelet or anti-coagulant agents, reactions due to radiation exposure, including alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, and delayed neoplasia.Reactions to anesthesia and related procedures reactions to contrast agents including allergic reactions and kidney failure, reduced visual acuity or visual field, retinal artery occlusion or infarction, retinal ischemia, rupture or perforation of the aneurysm, stenosis of stented segment, seizure, stent thrombosis, stroke or tia (transient ischemic attack), thromboembolic event, vasospasm, visual impairment.Precautions carefully inspect the sterile package and the fred system prior to use to verify that neither has been damaged during shipment.Do not use kinked or damaged components, or if the package is opened or damaged.Directions for use 6.Note: the fred system implant foreshortens (up to 60%) as it expands to the diameter of the parent vessel.Take implant foreshortening into account when sizing and deploying the fred system.7.Carefully inspect the package for damage to the sterile barrier.Peel open the pouch using aseptic technique and place the dispenser coil into the sterile field.A.Unclip the molded cap attached to the delivery wire from the dispenser coil.Pull on the proximal end of the delivery wire until the introducer exits the dispenser coil.Hold the delivery wire and introducer together while continuing to remove the entire device.B.After removal from the dispenser coil, carefully push on the delivery wire in a bowl of saline, only partially deploy the fred implant up to 5 mm or 50% (whatever occurs first, being careful not to detach the implant) from the distal introducer tip.8.Check for the following: implant distal marker uniformity, implant distal end shows even displacement with no entanglement, implant tracks smoothly through introducer, 9.Warning: do not fully deploy fred system.10.With the fred implant and introducer sheath positioned and hydrated within the bowl of saline, gently manipulate the fred implant within the saline to hydrate the implant.Carefully pull back on the delivery wire to fully retrieve the fred implant and delivery wire tip within the introducer.11.Warning: do not continue if any defect is observed; return the unit to microvention, inc.12.Confirm that the device is entirely within the introducer, the tip of the delivery wire is not kinked, and the introducer tip is not damaged.Do not continue if either defect is observed; return the unit to microvention, inc.13.Partially insert the distal end of the introducer into the rhv connected to the compatible headway microcatheter.Tighten the rhv locking ring.Flush the rhv with sterile saline and verify that fluid exits the proximal end of the introducer, hydrating the introducer.14.Warning: purge the fred system carefully to avoid the accidental introduction of air into the system.15.Untighten the rhv locking ring and advance the introducer until it is fully engaged with the headway microcatheter hub, then tighten the rhv locking ring.16.Caution: the introducer must be properly engaged with the microcatheter hub to enable fred system to be introduced into the microcatheter.The physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
It was reported through the fred x pas clinical study that the following event was possibly device related: event # : 3 event term: left sided scotomas implant date: (b)(6) 2025, event start date: (b)(6) 2025, date site was made aware of the event: 20-aug-2025.Event description: pt had a brief left sided scotomas, severity: mild was this a serious ae? : no relationship to study device: possible, relationship to index endovascular procedure : possible, relationship to use of ancillary device : possible, relationship to study disease : not related, relationship to concomitant disease : not related, ae outcome : recovered/resolved, date of resolution - recovered/resolved : (b)(6) 2025.Additional information indicated: no action was needed as it was a brief episode which resolved on it¿s own on the same day.

Brand Name
FRED X27
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22974311
Report Number2032493-2025-90462
Device Sequence Number9540633
Product Code OUT
UDI-Device Identifier00842429114414
UDI-Public(01)00842429114414
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberFREDX4525-PMA
Device Lot Number0000207534
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown